Academic Journals Database
Disseminating quality controlled scientific knowledge

Kaposi’s Varicelliform Eruption During Treatment of Atopic Dermatitis with Pimecrolimus Cream

ADD TO MY LIST
 
Author(s): Filiz Canpolat | Hatice Akpınar | Fatma Eskioğlu

Journal: Turk Dermatoloji Dergisi
ISSN 1307-7635

Volume: 04;
Issue: 01;
Start page: 22;
Date: 2010;
Original page

Keywords: Kaposi’s varicelliform eruption | atopic dermatitis | pimecrolimus

ABSTRACT
Kaposi’s varicelliform eruption is a widespread viral infection frequently caused by herpes simplex virus types 1 and 2, and less frequently Coxsackie A-16 and vaccinia virus superimposed on a pre-existing dermatosis. It is often associated with atopic dermatitis. The topical immunomodulator pimecrolimus have proven effective in managing atopic dermatitis. Reported adverse effects are infrequent; however, cutaneous infections are potential complications of its application. Kaposi’s varicelliform eruption is the most important problem in treating patients with atopic dermatitis with pimecrolimus. Even though the causative effect of this topical immunomodulator remains unclear, patients should be thought to recognise herpes simplex virus infection and stop application to prevent the spreading of the infection. Herein we report a child with atopic dermatitis who developed Kaposi’s varicelliform eruption during treatment with pimecrolimus because of its rare occurence
Affiliate Program     

Tango Jona
Tangokurs Rapperswil-Jona